Alert archive / Connecticut / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 26, NWS Boston/Norton, MA

June 8, 2008Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 8, 2008, 4:13 PM EDT for Capitol Planning Region, Connecticut. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 4:13 PM EDT (20:13 UTC)
Expired
Jun 8, 2008, 5:00 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:25 PM EDTTSTM WND DMGNewington, CTTREES AND WIRES DOWN
Jun 8, 4:25 PM EDTTSTM WND DMGSouthington, CTLARGE BRANCHES AND WIRES DOWN VIA STRONG WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:39 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 082013
SVRBOX
CTC003-082100-
/O.NEW.KBOX.SV.W.0026.080608T2013Z-080608T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
413 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
  BRITAIN...MANCHESTER...HARTFORD...EAST HARTFORD...BRISTOL...

* UNTIL 500 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BRISTOL...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLAINVILLE AND SOUTHINGTON BY 420 PM EDT...
  NEW BRITAIN AND FARMINGTON BY 425 PM EDT...
  BERLIN AND NEWINGTON BY 430 PM EDT...
  ROCKY HILL AND WETHERSFIELD BY 435 PM EDT...
  GLASTONBURY BY 440 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4156 7295 4163 7295 4167 7301 4179 7301
      4178 7248 4161 7244 4159 7245 4158 7247
      4163 7251 4164 7255 4162 7270 4156 7280
TIME...MOT...LOC 2013Z 275DEG 39KT 4166 7298

$$
EKSTER
1 follow-up statement
000 
WWUS51 KBOX 082032
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT SUN JUN 8 2008

CTC003-082100-
/O.CON.KBOX.SV.W.0026.000000T0000Z-080608T2100Z/
HARTFORD CT-
432 PM EDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN HARTFORD COUNTY...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GLASTONBURY TO SOUTHINGTON...OR ALONG A LINE EXTENDING
FROM 7 MILES SOUTHEAST OF EAST HARTFORD TO WOLCOTT...MOVING EAST AT
45 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4157 7295 4165 7294 4174 7248 4161 7244
      4158 7245 4163 7251 4164 7255 4162 7270
      4156 7280 4156 7294
TIME...MOT...LOC 2032Z 275DEG 39KT 4167 7251 4160 7284

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:04 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 8, 4:04 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT SUN JUN 8 2008

.SYNOPSIS...
HEAT AND HUMIDITY WILL PERSIST EARLY THIS WEEK...WITH THE POTENTIAL
FOR RECORD SETTING HEAT MON. A COLD FRONT WILL BRING SOME RELIEF
WED...WITH COOLER CONDITIONS TOWARD THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THUNDERSTORMS MOVING SOUTHEAST ACROSS CT AND ADJACENT PARTS OF MA AND
RI DURING THE LATE AFTERNOON AND EVENING. WINDS 40 KNOTS AT 500
MB...BUT MARGINAL 20 KNOTS AT 850 MB. THE STRONG HEATING MAY BE
ENOUGH TO BRING THOSE WINDS TO THE SURFACE IN CONVECTION. HOWEVER THE
BEST MIXED LAYER CAPE IS CONCENTRATED IN THE LOWER HUDSON VALLEY-NEW
YORK CITY-NEW JERSEY. SO OUTSIDE OF SOME ROUTINE CONVECTION WE
EXPECT MOST OF THE POTENTIAL FOR SEVERE TO SHIFT AWAY FROM SOUTHERN
NEW ENGLAND.

CONVECTION DIES DOWN AS IT MOVES OVER THE OCEAN SOUTH OF NEW ENGLAND
THIS EVENING. FAIR SKIES...LIGHT WINDS...AND DEWPOINTS 65 TO 70
OVERNIGHT...THIS SHOULD ALLOW FOG AND STRATUS FORMATION.
&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
NORTHWEST FLOW OVER NEW ENGLAND MONDAY MORNING WILL ALLO A BACKDOOR
COLD FRONT TO SLIP SOUTH THROUGH MAINE AND NH. UPPER RIDGE AXIS
MOVES OVER NEW ENGLAND MONDAY EVENING WHICH WOULD STOP ANY FURTHER
DRIFT OF THE FRONT TO THE SOUTH. THE $64000 QUESTION IS HOW FAR THE
FRONT GETS. THE GFS AND SREF SHOW IT STALLING ALONG THE MASS EAST
COAST WHILE THE NAM IS LESS CLEAR ON POSITION. THE ECMWF IS ALSO
CLOSE TO THE MASS COAST. 850 MB TEMPS INLAND ARE 20-22...SO MAX TEMPS
IN THE LOOK TO REACH MID 90S AWAY FROM THE WATER AND THE FRONT. IF
THE FRONT PASSES BOSTON THEN MAX TEMPS WILL LIKELY BE MORE LIKE
75-80. FOR NOW WE WILL GO WITH THE WARMER SOLUTION...ALTHOUGH WITH
MAX VALUES NOT AS WARM AS THE INTERIOR.

THE STRONG HEATING AND HIGH DEW POINTS WILL SUPPORT APPARENT
TEMPERATURES AROUND 100 DEGREES OR IN THE LOW 100S. THE HIGHEST
VALUES LOOK TO BE IN THE HARTFORD-SPRINGFIELD AREA. VALUES IN THE LOW
100S WOULD SUPPORT A HEAT ADVISORY FOR THAT AREA. AS IT IS IN THE
SECOND FORECAST PERIOD WE WILL HOLD ON ISSUING A HEADLINE FOR
NOW...BUT ANTICIPATE ONE WILL BE ISSUED AT A LATER FORECAST IF THESE
PROJECTED VALUES MAINTAIN THEMSELVES.

ALSO CONCERN FOR CONVECTION MONDAY. STRONG HEATING WILL PROVIDE A
GOOD SOURCE OF LIFT IN A VERY HUMID AIRMASS. THE COLD FRONT MAY ALSO
SERVE AS A FOCUS FOR LOW LEVEL CONVERGENCE...AIDING CONVECTION WEST
OF THE FRONT.  LIFTED INDICES WILL AGAIN BE AROUND -3 TO -4. WE WILL
GO WITH CHANCE POPS IN WESTERN AND NORTHERN MASS AND SOUTHERN
NH...AND BE MINDFUL THAT THESE MAY NEED TO BE EXPANDED FARTHER SOUTH
WITH LATER FORECASTS.

HIGH PRESSURE OVERHEAD MONDAY NIGHT...LOOKS LIKE ANOTHER NIGHT OF
LIGHT FLOW AND MOIST AIR...AND SO DEVELOPING AREAS OF FOG.
&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
ANOTHER VERY HOT DAY IS EXPECTED TUE WITH RECORD HEAT POSSIBLE
AGAIN. 850 MB TEMPS +21C AND 2M TEMPS SUPPORT MAXES MID TO UPPER 90S
IN THE INTERIOR. THERE WILL BE MORE SOUTHERLY FLOW WHICH WILL KEEP
SOUTH COAST COOLER AND FLOW MAY WEAKEN ENOUGH FOR SUBTLE SEABREEZES
ALONG THE EAST COAST SO WE KEPT BOS IN LOWER 90S...BUT IT COULD BE
HOTTER IF NO SEABREEZE.

THERE ARE SOME TIMING DIFFERENCES WITH NEXT APPROACHING COLD FRONT
FOR TUE NIGHT.  GFS IS SLOWER AS IT AMPLIFIES UPSTREAM SHORTWAVE
MORE RESULTING IN A SLOWER SOLUTION AND DRY DAY ON TUE.  ECMWF IS
THE FASTEST OF THE MODELS WITH FRONT APPROACHING W ZONES BY 00Z WED
AND NAM BRINGS PRECIP INTO SNE BY LATE TUE.  MODEL CONSENSUS FAVORS
DRY ON TUE SO WE HAVE JUST SLIGHT CHC POPS IN THE GRIDS LATE TUE
ACROSS W ZONES.

NAM/GFS/GGEM AND SREF POPS INDICATE BEST CHC OF CONVECTION TUE NIGHT
WILL BE NORTH AND WEST OF SNE SO WE HAVE JUST SLIGHT CHC TO CHC
POPS...HIGHEST IN THE INTERIOR.  TIMING OF FRONT DOES NOT APPEAR TO
BE FAVORABLE FOR SVR WX.

FRONT SLOWLY MOVES OFF THE COAST WED...BUT 850 MB TEMPS ARE STILL
WARM SO MAX TEMPS COULD REACH WELL INTO THE 80S...ALTHOUGH LESS
HUMID.  THERE COULD BE A FEW LINGERING SHOWERS EASTERN ZONES WED
MORNING IF SLOWER TIMING OF FROPA VERIFIES.  DRY AND COOLER WEATHER
THU.

ECMWF AND GFS ARE NOW ON BOARD SHOWING AMPLIFIED UPPER LOW MOVING
INTO NORTH ATLANTIC FRI INTO THE WEEKEND RESULTING IN COOL TEMPS
WITH ONSHORE FLOW.  HOWEVER...GFS ENSEMBLE MEAN AND UKMET SHOW
FLATTER TROF FURTHER EAST WITH WARMER TEMPS TRYING TO MOVE BACK IN
FOR THE WEEKEND...WHICH IS WHAT 12Z/7 ECMWF WAS ADVERTISING.  SO
THERE IS STILL SOME UNCERTAINTY WITH HOW THE END OF THE WEEK AND
WEEKEND WILL PLAY OUT.  WE HAVE TEMPS COOLING DOWN SOMEWHAT FOR
FRI/SAT ACROSS EASTERN NEW ENG BUT NOT TO THE EXTENT THAT GFS/ECMWF
WOULD INDICATE.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THUNDERSTORMS CONCENTRATED IN CT NEAR BDL AND HFD MOVING
SOUTHEAST...THESE WILL BE A FACTOR MAINLY FOR CT AND PARTS OF RI
DURING THE LATE AFTERNOON. EXPECT VFR CONDITIONS IN GENERAL...BUT
WITH PATCHES OF MVFR CIGS AND IFR VSBYS IN TSTMS. THEN
OVERNIGHT...LIGHT FLOW AND HUMID AIR WILL AGAIN MEAN MVFR/IFR VSBYS
IN FOG ESPECIALLY ALONG THE SOUTH COAST. MONDAY WILL HAVE FOG AND
HAZE EARLY AND AGAIN IN THE MID TO LATE AFTERNOON IN SCATTERED
TSTMS...MAINLY NORTH OF THE MASS PIKE.

A BACKDOOR COLD FRONT WILL APPROACH BOS AND THE OUTER CAPE/NANTUCKET
FROM THE EAST ON MONDAY. THERE IS UNCERTAINTY AS TO WHERE IT WILL
STOP...IF IT MOVES THROUGH THESE POINTS THEN WINDS SHOULD SHIFT TO
EAST. ASIDE FROM THAT CONCERN...THE FLOW SHOULD REMAIN WEST-SOUTHWEST
WEST OF THE COLD FRONT.

OUTLOOK...
TUE...MVFR/IFR IN FOG/HAZE EARLY...OTHERWIZE VFR.
TUE NIGHT...AREAS OF MVFR IN SCT SHOWERS/TSTMS.
WED AND THU...VFR

&&

.MARINE...
WINDS LESS THAN 25 KNOTS TONIGHT THROUGH MONDAY NIGHT WITH SEAS 4
FEET OR LESS. A BACKDOOR FRONT WILL MOVE INTO THE EASTERN WATERS
WHICH WILL BRING CLOUDS AND A WIND SHIFT TO EAST...ELSEWHERE THE FLOW
WILL BE WEST TO SOUTHWEST.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

WINDS GENERALLY SW 10-15 KTS TUE THROUGH WED...BECOMING WEST WED
NIGHT/THU.  SEAS GENERALLY 2-4 FT OVER OPEN WATERS.  WE UNDERCUT WNA
WHICH APPEARED TOO HIGH IN SW FLOW REGIME.

&&

.CLIMATE...
RECORD HIGHS FOR SUN-MON-TUE...

SUNDAY...
BOSTON - 97 1984
PROVIDENCE - 94 1984
BRADLEY/HARTFORD - 96 1984
WORCESTER - 91 1984

MONDAY...
BOSTON - 96 1984
PROVIDENCE - 95 1984
BRADLEY/HARTFORD - 96 1984
WORCESTER - 91 1933

TUESDAY...
BOSTON - 96 1959
PROVIDENCE - 94 1974
BRADLEY/HARTFORD - 97 1974
WORCESTER - 91 1984

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...KJC
AVIATION...WTB/KJC
MARINE...WTB/KJC
CLIMATE...
Hazardous weather outlook, Jun 8, 12:44 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1244 PM EDT SUN JUN 8 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-091200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1244 PM EDT SUN JUN 8 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR SOUTHERN NEW
HAMPSHIRE...MOST OF MASSACHUSETTS EXCEPT THE COAST...MOST OF RHODE
ISLAND EXCEPT THE SOUTH COAST AND ALL OF CONNECTICUT UNTIL 8 PM.

HEAT INDICES WILL APPROACH 100 DEGREES IN THE INTERIOR FOR A FEW
HOURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAT ADVISORIES WILL LIKELY BE NEEDED FOR A GOOD PORTION OF SOUTHERN
NEW ENGLAND ON MONDAY AND POSSIBLY AGAIN ON TUESDAY WHEN RECORD OR
NEAR RECORD HEAT IS EXPECTED. HEAT INDICES WILL PEAK AT 100 TO 105
DEGREES...ESPECIALLY ON MONDAY.

THERE IS A LOW RISK OF SEVERE THUNDERSTORMS MONDAY AFTERNOON AHEAD
OF A WEAK BACKDOOR FRONT...MAINLY FROM SOUTHERN NEW HAMPSHIRE
THROUGH NORTHEAST MASSACHUSETTS.

MORE THUNDERSTORM ACTIVITY IS POSSIBLE LATE TUESDAY OR TUESDAY NIGHT
AS A COLD FRONT APPROACHES FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED WITH IN-OFFICE SUPPORT BEGINNING AT 3PM.

ANZ230>237-250-254-255-091200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1244 PM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON ACROSS THE
NORTHERN WATERS EAST OF MERRIMACK RIVER TO PLYMOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG ..UPDATED FOR THE SEVERE THUNDERSTORM WATCH..

In the hours before

Special weather statement, Jun 8, 3:20 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
320 PM EDT SUN JUN 8 2008

CTZ002-MAZ011-082000-
EASTERN HAMPDEN MA-HARTFORD CT-
320 PM EDT SUN JUN 8 2008

AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 13 MILES NORTHWEST OF CANTON...OR ABOUT 6 MILES
NORTH OF TORRINGTON...MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...8 MILES NORTH OF CANTON BY 330 PM
EDT...SIMSBURY BY 340 PM EDT...GRANBY BY 350 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. FREQUENT
LIGHTNING WILL LIKELY OCCUR WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

MLE
Special weather statement, Jun 8, 3:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
331 PM EDT SUN JUN 8 2008

CTZ002-MAZ009-011-082015-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
331 PM EDT SUN JUN 8 2008

AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
45 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 5 MILES WEST OF
GRANVILLE TO 2 MILES SOUTHWEST OF BRISTOL...OR ALONG A LINE EXTENDING
FROM 17 MILES NORTHEAST OF TORRINGTON TO 2 MILES SOUTHWEST OF
BRISTOL...MOVING EAST AT 35 MPH.

THUNDERSTORMS WILL BE NEAR...SOUTHWICK AND GRANVILLE BY 340 PM EDT...
WETHERSFIELD AND WEST HARTFORD BY 350 PM EDT...WINDSOR LOCKS AND
WINDSOR BY 400 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

MLE

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:48 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region36 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.